MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH YSIO MAX; SYSTEM, X-RAY, STATIONARY

SIEMENS HEALTHCARE GMBH YSIO MAX; SYSTEM, X-RAY, STATIONARY
Model Number 10762470
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturers preliminary analysis: based on the available information, it was determined that a system malfunction did not occur.The handles of the bucky wall stand are not intended to hold the full weight of a patient.There is a note in the system operator manual to make sure that the detector unit is not mechanically overloaded by a patient, for example by the patient sitting, falling, or leaning on it.The overload caused the brakes of the detector unit to fail so that it could slide down to the floor.Initial corrective actions/preventive actions implemented by the manufacturer: based on the available information, no system malfunction was determined to have occurred.There is a note in the operator manual to make sure that the detector unit is not mechanically overloaded by a patient.No general problem was determined for the installed base, no corrective or preventive actions were initiated.A supplemental report will not be forthcoming for this event.Internal id# (b)(4).
 
Event or Problem Description
It was reported the patient applied his full weight on the handles of the bucky wall stand in preparation for a knee examination.It is understood that the stretch grips are meant for use in this case.The full weight of the patient on the handles led to the brakes of the detector unit failing and the unit sliding onto the floor.This event resulted in the operator's finger being broken while she was squatting on the floor to adjust the system for the exposure.The operator suffered a fracture of the terminal phalanx of the fourth finger and a finger splint was applied.After this, she was able to resume work.No injury to the patient was communicated.It is assumed that in worst-case scenario this issue might lead to a moderate injury to the patient or user.The operator's broken finger is classified as a moderate injury; therefore, the event is being reported with an abundance of caution.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
H11: corrected data b1: product problem was added.H6: investigation codes were corrected.H10: it was initially determined based on the information received and the manufacturer's preliminary analysis that a system malfunction did not occur.The handles of the bucky wall stand are not intended to hold the full weight of a patient.There is a note in the system operator manual to make sure that the detector unit is not mechanically overloaded by a patient, for example by the patient sitting, falling, or leaning on it.The overload caused the brakes of the detector unit to fail so that it could slide down to the floor.Additional investigation revealed that the root cause of the incident was not only the fact that the patient had placed his full weight on the handles of the bucky leading to the unit sliding to the floor, but that also the functionality of the brakes was impacted due to contamination found on the brake pads.An oil film of typical mineral oil was found.Due to this contamination the specified holding force of the unit with active brakes of 250n was not met but was below 200n.Instead of the specified slipping torque of 2.7 ± 0.3nm, only 2.0 nm was measured.Therefore, when the patient exerted his weight on the handles, it did not hold position as expected.The braking force was recorded to be 370n when the unit left the factory.According to the maintenance instructions the braking force must be checked.The contamination must have taken place between the last maintenance and the time of the incident.It cannot be determined in retrospect how the contamination occurred.There is information in the system maintenance instructions stating no lubrication of the motor cpl or ball bearings may be carried out.Internal id# pm(b)(4).

Brand Name
YSIO MAX
Common Device Name
SYSTEM, X-RAY, STATIONARY
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemensstr. 1 or rittigfeld 1
forchheim, 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd.
65-1a
malvern, PA 19355
4843234198
MDR Report Key14840355
Report Number3004977335-2022-33072
Device Sequence Number14048915
Product Code KPR
UDI-Device Identifier04056869004273
UDI-Public04056869004273
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K181279
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10762470
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown